A 4-year-old female asked:
accidentally gave my four-year-old a double dose of childrens mucinex cough and cold. no symptoms so far, was given 15 minutes ago.
1 doctor answer
Dr. Robert Kwok answered
32 years experience Pediatrics
Should be ok: This is one reason the government advises against using cough and cold medicines in young children. The benefits are small, and sometimes kids get too much medicine. That said, a one-time double dose of such medications should be ok if the child does not take another dose for the next 12-24 hours. Temporarily, antihistamines may cause drowsiness, and decongestants may have a caffeine-like effect.
Answered on Jun 24, 2018
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!